Alert archive / Pennsylvania / Red Flag Warnings in 2014
Red Flag Warning 1, NWS State College, PA
NWS State College, PA issued this red flag warning at Apr 23, 2014, 8:06 PM EDT for 9 counties in Pennsylvania. It took effect at Apr 24, 2014, 11:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2014, 8:06 PM EDT (00:06 UTC)
- In effect from
- Apr 24, 2014, 11:00 AM EDT
- Expired
- Apr 24, 2014, 8:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS State College, PA
Counties Columbia County, PA, Dauphin County, PA, Lancaster County, PA, Lebanon County, PA, Montour County, PA, Northumberland County, PA, Schuylkill County, PA, Sullivan County, PA, York County, PA
The radar
The State College radar (KCCX), 128 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 0.1 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1656 m above ground
- 0-6 km bulk shear
- 92 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
032 WWUS81 KCTP 240006 RFWCTP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 806 PM EDT WED APR 23 2014 PAZ056-063-064-240115- /O.CAN.KCTP.FW.A.0002.140424T1500Z-140424T2300Z/ PERRY-CUMBERLAND-ADAMS- 806 PM EDT WED APR 23 2014 ...FIRE WEATHER WATCH IS CANCELLED FOR EASTERN PENNSYLVANIA... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE FIRE WEATHER WATCH. DRY AND SUNNY WEATHER WILL LEAD TO AN ELEVATED FIRE POTENTIAL ON THURSDAY. HOWEVER...THE WIND WILL LIKELY NOT BE STRONG ENOUGH TO CAUSE ANY BRUSH FIRES TO RAPIDLY SPREAD. $$ PAZ051>053-057>059-065-066-241200- /O.UPG.KCTP.FW.A.0002.140424T1500Z-140424T2300Z/ /O.NEW.KCTP.FW.W.0001.140424T1500Z-140425T0000Z/ MONTOUR-NORTHUMBERLAND-COLUMBIA-DAUPHIN-SCHUYLKILL-LEBANON-YORK- LANCASTER- 806 PM EDT WED APR 23 2014 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM EDT THURSDAY FOR MOST OF EASTERN PENNSYLVANIA... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM EDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...MOST OF EASTERN PENNSYLVANIA. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS AROUND 25 MPH. * TIMING...LATE THURSDAY MORNING THROUGH EARLY THURSDAY EVENING. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * TEMPERATURES...IN THE UPPER 50S TO LOW 60S. * LIGHTNING...NONE. * IMPACTS...THE POTENTIAL EXISTS FOR RAPID DEVELOPMENT AND SPREAD OF WILD FIRES...OR FOR PRESCRIBED BURNS TO GET OUT OF CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ PAZ042-241200- /O.NEW.KCTP.FW.W.0001.140424T1500Z-140425T0000Z/ SULLIVAN- 806 PM EDT WED APR 23 2014 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM EDT THURSDAY FOR SULLIVAN COUNTY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM EDT THURSDAY. * AFFECTED AREA...SULLIVAN COUNTY. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS AROUND 25 MPH. * TIMING...LATE THURSDAY MORNING THROUGH EARLY THURSDAY EVENING. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * TEMPERATURES...IN THE 50S. * LIGHTNING...NONE. * IMPACTS...THE POTENTIAL EXISTS FOR RAPID DEVELOPMENT AND SPREAD OF WILD FIRES...OR FOR PRESCRIBED BURNS TO GET OUT OF CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/CTP (ALL LOWER CASE)
3 follow-up statements
766 WWUS81 KCTP 240704 RFWCTP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 304 AM EDT THU APR 24 2014 PAZ042-051>053-057>059-065-066-241515- /O.CON.KCTP.FW.W.0001.140424T1500Z-140425T0000Z/ SULLIVAN-MONTOUR-NORTHUMBERLAND-COLUMBIA-DAUPHIN-SCHUYLKILL- LEBANON-YORK-LANCASTER- 304 AM EDT THU APR 24 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING FOR MOST OF EASTERN PENNSYLVANIA... * AFFECTED AREA...MOST OF EASTERN PENNSYLVANIA. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TIMING...LATE THIS MORNING THROUGH EARLY THIS EVENING. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * TEMPERATURES...IN THE UPPER 50S TO LOW 60S. * LIGHTNING...NONE. * IMPACTS...THE POTENTIAL EXISTS FOR RAPID DEVELOPMENT AND SPREAD OF WILD FIRES...OR FOR PRESCRIBED BURNS TO GET OUT OF CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/CTP (ALL LOWER CASE)
130 WWUS81 KCTP 241050 RFWCTP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 650 AM EDT THU APR 24 2014 PAZ042-051>053-057>059-065-066-241900- /O.CON.KCTP.FW.W.0001.140424T1500Z-140425T0000Z/ SULLIVAN-MONTOUR-NORTHUMBERLAND-COLUMBIA-DAUPHIN-SCHUYLKILL- LEBANON-YORK-LANCASTER- 650 AM EDT THU APR 24 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING FOR MOST OF EASTERN CENTRAL PENNSYLVANIA... * AFFECTED AREA...PORTIONS OF THE LOWER AND MIDDLE SUSQUEHANNA VALLEY. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TIMING...LATE THIS MORNING THROUGH EARLY THIS EVENING. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * TEMPERATURES...IN THE UPPER 50S TO LOW 60S. * LIGHTNING...NONE. * IMPACTS...THE POTENTIAL EXISTS FOR RAPID DEVELOPMENT AND SPREAD OF WILDFIRES...OR FOR PRESCRIBED BURNS TO GET OUT OF CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED DUE TO THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS. ANY FIRES THAT DEVELOP MAY QUICKLY GET OUT OF CONTROL AND BECOME DIFFICULT TO CONTAIN. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/CTP (ALL LOWER CASE)
123 WWUS81 KCTP 242018 RFWCTP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 418 PM EDT THU APR 24 2014 PAZ042-051>053-057>059-065-066-250000- /O.CON.KCTP.FW.W.0001.000000T0000Z-140425T0000Z/ SULLIVAN-MONTOUR-NORTHUMBERLAND-COLUMBIA-DAUPHIN-SCHUYLKILL- LEBANON-YORK-LANCASTER- 418 PM EDT THU APR 24 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR MOST OF EASTERN PENNSYLVANIA... * AFFECTED AREA...MOST OF EASTERN PENNSYLVANIA. * WINDS...NORTHWEST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TIMING...THROUGH EARLY THIS EVENING. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * TEMPERATURES...IN THE UPPER 50S AND LOW 60S. * LIGHTNING...NONE. * IMPACTS...THE POTENTIAL EXISTS FOR RAPID DEVELOPMENT AND SPREAD OF WILDFIRES...OR FOR PRESCRIBED BURNS TO GET OUT OF CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED DUE TO THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS. ANY FIRES THAT DEVELOP MAY QUICKLY GET OUT OF CONTROL AND BECOME DIFFICULT TO CONTAIN. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/CTP (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this red flag warning went out at Apr 23, 5:19 PM EDT, 2 hours 47 minutes earlier.
Area forecast discussion, Apr 23, 5:19 PM EDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 519 PM EDT WED APR 23 2014 .SYNOPSIS... HIGH PRESSURE WILL BUILD IN FROM THE GREAT LAKES OVERNIGHT. COOL AND DRY WEATHER IS EXPECTED TO CONTINUE THURSDAY...AS THE HIGH SLIDES EAST OVER THE AREA. CLOUDS WILL INCREASE THURSDAY NIGHT AND ANOTHER COLD FRONT WILL BRING OUR NEXT CHANCE FOR SHOWERS ON FRIDAY. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... AN EXTENSIVE BLANKET OF COLD AIR STRATO-CU REMAINS OVER THE AREA LATE THIS AFTN...AS THE LOW LEVEL THERMAL TROUGH MOVES OVR THE REGION. SETTING SUN...COMBINED WITH ARRIVAL OF MUCH DRIER AIR ON NW FLOW WILL PRODUCE CLEARING SKIES THIS EVENING. LATEST RAP SOUNDINGS AND LAMP GUIDANCE SUGGEST CLEAR SKIES ACROSS MOST OF THE AREA BY 00Z. THE WIND WILL REMAIN FAIRLY GUSTY INTO THE OVERNIGHT OVER CENTRAL AND EASTERN AREAS...BUT WILL DIMINISH TO LIGHT AND VARIABLE OVER THE WEST WHERE THE GRADIENT WILL SLACKEN IN RESPONSE TO THE HIGH MOVING IN. WHILE TEMPS WILL BOTTOM OUT IN THE FROSTY LEVELS IN OUR COUNTIES WHERE THE GROWING SEASON HAS TECHNICALLY BEGUN...THINKING IS THAT THE WIND WILL KEEP FROST AT BAY. NO HEADLINES ARE PLANNED AT THIS JUNCTURE FOR THE POCKETS OF FROST AND NORMAL CHILLY AREAS WHERE LOWS WILL DROP TO NEAR FREEZING. OVERALL LOWS TONIGHT WILL BE QUITE CHILLY FOR THE SEASON...RANGING FROM THE MID TO UPPER 20S ACROSS THE NRN AND WRN MTNS...TO THE MID 30S IN THE SOUTHEAST. THIS WILL AVERAGE SOME 5 TO 10 DEGREES BELOW NORMAL. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/... THE HIGH WILL BUILD ACROSS THE AREA THURSDAY WITH ABUNDANT SUNSHINE AND LOW HUMIDITIES. THE MAIN WEATHER ELEMENT OF CONCERN THURSDAY LOOKS TO BE THE WIND. GIVEN THE DRY CONDITIONS AND EXPECTED GUSTY WIND...A FIRE WEATHER HEADLINE LOOKS LIKE A DECENT BET. HIGH TEMPS WILL REBOUND BY A SOLID 8-12 DEGREES COMPARED TO TODAY. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... NOT A LOT OF CHANGE. STILL LOOKING AT SOME SHOWERS ON FRIDAY. TRIPLE POINT FURTHER SOUTH...THUS DID NOT ADD THUNDER. TEMPS LOOKING COOLER NOW. STILL SOME CHC FOR A SHOWER EARLY FRIDAY AM ACROSS WESTERN WARREN CO. FOR SAT...SECONDARY COLD FRONT DROPS SE. WENT DRY FOR SUNDAY...FLOW IS FROM THE NORTH...AND RATHER DRY...EVEN WITH SOME UPPER LVL SUPPORT...HARD TO SEE MUCH GOING ON. LEFT MONDAY DRY. HOWEVER...DID BRING SHOWERS IN FASTER NOW...MONDAY NIGHT...INSTEAD OF TUE. AMOUNTS WILL BE LIGHT...GIVEN THAT MAIN SYSTEM IS WELL TO THE SOUTH. POTENTIAL IS THERE FOR A EXTENDED PERIOD OF WET AND COOL CONDITIONS FOR TUESDAY INTO LATE IN THE WEEKEND. && .AVIATION /21Z WEDNESDAY THROUGH MONDAY/... POST-FRONTAL COLD ADVECTION HAS PRODUCED AN EXTENSIVE STRATOCUMULUS DECK WITH MVFR AND SHOWERS OF RAIN AND SNOW OVER THE CENTRAL AND WESTERN TERMINALS. CEILINGS WILL LIFT AND MIX OUT SLOWLY THIS AFTERNOON INTO THE EVENING WITH ALL SITES EXPECTED TO BE VFR BY MID TO LATE AFTERNOON. EXPECT BFD/JST TO IMPROVE SLOWEST. THE WIND HAS BEEN GUSTING 20-30KT AND WILL CONTINUE INTO THE EVENING...BEFORE DIMINISHING OVERNIGHT. THURSDAY WILL BE NEARLY PERFECT WITH BRIGHT SUNSHINE BUT WITH A LINGERING GUSTY WIND IN THE 15-20KT RANGE OVER EASTERN AREAS. THE WIND WILL DIMINISH IN THE AFTERNOON. OUTLOOK... FRI-SAT...MVFR WITH WIDESPREAD RAIN SHOWERS. SUN-MON...VFR. NO SIG WX. && .FIRE WEATHER... A FIRE WEATHER WATCH CONTINUES FOR ABOUT THE EASTERN THIRD OF THE CWA FOR LATE THURSDAY MORNING THROUGH EARLY THURSDAY EVENING...SINCE WIND GUSTS WILL STILL BE MODERATELY STRONG THERE...AND FINE FUEL MOISTURE AND RHS WILL CONTINUE TO DECREASE. && .CTP WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR PAZ051>053-056>059-063>066. && SYNOPSIS...LA CORTE NEAR TERM...FITZGERALD/LA CORTE SHORT TERM...LA CORTE LONG TERM...MARTIN AVIATION...LA CORTE FIRE WEATHER...
Hazardous weather outlook, Apr 23, 3:24 AM EDT, 16 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 324 AM EDT WED APR 23 2014 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049-050- 240730- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER- 324 AM EDT WED APR 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. DRY LEAF LITTER AND WINDY CONDITIONS WILL PRODUCE AN ELEVATED THREAT OF WILDFIRE SPREAD TODAY. OTHERWISE THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ051>053-056>059-063>066-240730- MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 324 AM EDT WED APR 23 2014 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. DRY LEAF LITTER AND WINDY CONDITIONS WILL PRODUCE AN ELEVATED THREAT OF WILDFIRE SPREAD TODAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE WEATHER WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in Pennsylvania, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.